A monitoring program was carried out in Department of Radiotherapy and Oncology, Kasturba Hospital, Manipal, a tertiary care hospital in South India to monitor and assess the pattern of Adverse Drug Reactions (ADRs) in cancer patients receiving chemotherapy. Case records, drug charts, medical and nursing notes of patients receiving chemotherapy were reviewed and analyzed for presence of any ADRs. Laboratory results, patient notes, discussion with the doctors and patient interview served as the markers for ADRs. Five hundred eighty two suspected ADRs were reported in 387 patients during the study period. Common ADRs were fever, neutropenia, anemia, thrombocytopenia, peripheral neuropathy, hand foot syndrome, constipation, oral ulcers, blackening of nails, skin pigmentation, maculopapular rash, pustules, erythematous patch, scaling of body, hearing loss and ear pain. All patients developed type A reaction. Naranjo's algorithm showed all ADRs to be 'probable'. Only 1% ADRs were found to be definitely preventable. The study showed that chemotherapy has a high potential to cause ADRs. Thus, there is a need for vigilant ADR monitoring to prevent morbidity and mortality due to ADRs.
|International Journal of Pharma and Bio Sciences
|Published - 01-01-2015
All Science Journal Classification (ASJC) codes
- Molecular Biology
- Cell Biology